Alert archive / Washington / Wind Advisories in 2006

Wind Advisory 7, NWS Seattle, WA

November 18, 2006San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Nov 18, 2006, 2:20 PM PST for San Juan County, Washington. It took effect at Nov 19, 2006, 2:23 AM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2006, 2:20 PM PST (22:20 UTC)
In effect from
Nov 19, 2006, 2:23 AM PST
Expired
Nov 19, 2006, 7:26 AM PST
In force
5 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 10.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2006-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2006-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 182220
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
220 PM PST SAT NOV 18 2006

.A STRONG LOW PRESSURE CENTER WILL MOVE TO THE QUEEN CHARLOTTE
ISLANDS ON SUNDAY MORNING...CAUSING SOUTHEAST WINDS TO INCREASE IN
ADVANCE OF A TRAILING COLD FRONT.

WAZ001-503-506-510-191230-
/O.NEW.KSEW.WI.Y.0007.061119T1500Z-061119T2300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
220 PM PST SAT NOV 18 2006

...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 3 PM PST SUNDAY. 

SOUTHEAST WINDS WILL INCREASE ON SUNDAY MORNING...REACHING
SUSTINED SPEEDS OF 25 TO 35 MPH AROUND THE MIDDLE OF THE DAY ON
SUNDAY. WIND GUSTS SHOULD REACH 45 TO 50 MPH.

WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR
SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES.
MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD
ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS.

$$

HANER

WEATHER.GOV/SEATTLE
3 follow-up statements
000 
WWUS76 KSEW 182224
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
224 PM PST SAT NOV 18 2006

.A STRONG LOW PRESSURE CENTER WILL MOVE TO THE QUEEN CHARLOTTE
ISLANDS ON SUNDAY MORNING...CAUSING SOUTHEAST WINDS TO INCREASE IN
ADVANCE OF A TRAILING COLD FRONT.

WAZ001-503-506-510-191030-
/O.NEW.KSEW.WI.Y.0007.061119T1500Z-061119T2300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
224 PM PST SAT NOV 18 2006

...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 3 PM PST SUNDAY. 

SOUTHEAST WINDS WILL INCREASE ON SUNDAY MORNING...REACHING
SUSTAINED SPEEDS OF 25 TO 35 MPH AROUND THE MIDDLE OF THE DAY ON
SUNDAY. WIND GUSTS SHOULD REACH 45 TO 50 MPH.

WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR
SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES.
MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD
ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS.

$$

HANER

WEATHER.GOV/SEATTLE
000 
WWUS76 KSEW 191023
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
223 AM PST SUN NOV 19 2006

.A STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE REGION TODAY.

WAZ515-191830-
/O.EXA.KSEW.WI.Y.0007.061119T1500Z-061119T2300Z/
WESTERN STRAIT OF JUAN DE FUCA-
223 AM PST SUN NOV 19 2006

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 3 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM PST
THIS AFTERNOON. 

SOUTHEAST WINDS WILL INCREASE TO 20 TO 35 MPH THIS MORNING AND
CONTINUE INTO THE AFTERNOON BEFORE EASING. LOCAL GUSTS 40 TO 50
MPH ARE POSSIBLE.

WINDS THIS STRONG CAN CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY
THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR
SUDDEN...STRONG CROSS WINDS.

$$

WAZ001-503-506-510-191830-
/O.CON.KSEW.WI.Y.0007.061119T1500Z-061119T2300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
223 AM PST SUN NOV 19 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM
PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM
PST THIS AFTERNOON. 

SOUTHEAST WINDS WILL INCREASE TO 20 TO 35 MPH THIS MORNING AND
CONTINUE INTO THE AFTERNOON BEFORE EASING. LOCAL GUSTS 40 TO 50
MPH ARE POSSIBLE.

WINDS THIS STRONG CAN CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY
THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR
SUDDEN...STRONG CROSS WINDS.

$$

GS
000 
WWUS76 KSEW 191526
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
726 AM PST SUN NOV 19 2006

.A STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE REGION TODAY.
STRONG SOUTHEAST 

WAZ001-503-506-510-192300-
/O.UPG.KSEW.WI.Y.0007.000000T0000Z-061119T2300Z/
/O.NEW.KSEW.HW.W.0014.061119T1526Z-061119T2300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
726 AM PST SUN NOV 19 2006

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

AT 650 AM PST...THE BELLINGHAM AIRPORT MEASURED SUSTAINED WINDS OF
36 MPH WITH GUSTS TO 44 MPH. THE POINT WILSON LIGHTHOUSE NEAR
PORT TOWNSEND ON ADMIRALTY INLET RECENTLY REPORTED WIND GUSTS TO
48 MPH. 

SOUTHEAST WINDS WILL CONTINUE TO INCREASE THIS MORNING WITH
SUSTAINED WINDS EXPECTED TO REACH 40 MPH. WIND GUSTS OF 45 TO 60
MPH CAN BE EXPECTED ALSO. WIND SPEEDS WILL START TO DECREASE
QUICKLY AFTER 3 PM FOLLOWING THE PASSAGE OF A COLD FRONT.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ515-192100-
/O.UPG.KSEW.WI.Y.0007.000000T0000Z-061119T2300Z/
/O.NEW.KSEW.HW.W.0014.061119T1526Z-061119T2100Z/
WESTERN STRAIT OF JUAN DE FUCA-
726 AM PST SUN NOV 19 2006

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

AT 710 AM PST...A WEATHER SPOTTER 5 MILES WEST-NORTHWEST OF SEKIU
MEASURED SUSTAINED WINDS OF 30 TO 35 MPH AND A GUST TO 61 MPH. SUSTAINED
WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH WILL CONTINUE
UNTIL ABOUT NOON AND THEN SUBSIDE QUICKLY DURING THE EARLY
AFTERNOON FOLLOWING THE PASSAGE OF A COLD FRONT.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

HANER

WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 18, 9:35 AM PST, 4 hours 45 minutes earlier.

Area forecast discussion, Nov 18, 9:35 AM PST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
935 AM PST SAT NOV 18 2006

.SYNOPSIS...A BRIEF PERIOD OF UPPER LEVEL HIGH PRESSURE RIDGING WILL
BUILD INTO WESTERN WASHINGTON TODAY...BRINGING A DRY SATURDAY TO
MOST PLACES EXCEPT THE NORTH COAST. A STRONG FRONTAL SYSTEM WILL
BRING RAIN AND WIND SUNDAY WITH SHOWERS SUNDAY NIGHT. AN UPPER
TROUGH WILL KEEP THE WEATHER COOL AND UNSETTLED NEXT WEEK WITH SNOW
IN THE MOUNTAINS.

&&

.SHORT TERM...UPPER LEVEL HEIGHTS ARE RISING TODAY OVER WESTERN
WASHINGTON IN RESPONSE TO A DIGGING TROUGH OUT NEAR 150W. RADAR
IMAGERY HAS SHOWN A DECREASING TREND TO PRECIP OVER THE PAST FEW
HOURS...SO HAVE ALREADY UPDATED THE ZONE FORECAST TO REFLECT DRY
CONDITIONS TODAY AND TONIGHT FOR ALL BUT THE NORTHWEST INTERIOR AND
THE NORTH COAST. EVEN IN THOSE PLACES...THE WEATHER WILL BE MORE DRY
THAN WET THIS AFTERNOON AND EVENING.

THE EASTERN PACIFIC UPPER TROUGH WILL EJECT A SHORTWAVE TO THE
NORTHEAST TONIGHT WITH A DEEPENING LOW HEADING TOWARD THE QUEEN
CHARLOTTES EARLY SUNDAY MORNING. WINDY CONDITIONS ARE EXPECTED TO
DEVELOP IN SOUTHEAST-SUCKER PRONE LOCATIONS SUCH AS THE COAST AND
NORTH INTERIOR. A COLD FRONT TRAILING FROM THE LOW WILL MOVE ACROSS
WRN WA ON SUNDAY. THIS FRONT WILL SPREAD RAIN ONTO THE COAST DURING
THE WEE DARK HOURS OF SUNDAY MORNING AND INTO THE INTERIOR AROUND
7-10 AM. LATEST MODEL RUNS BARELY PAINT OVER 2 INCHES OF RAIN ON THE
WINDWARD SIDE OF THE OLYMPICS ON SUNDAY...AND THE GENERAL CONSENSUS
IS FOR UNDER 2 INCHES IN THE CASCADES. THEREFORE...FLOODING DOES NOT
LOOK AS PROBABLE AS IT LOOKED YESTERDAY. ONLY RIVER NOW FORECAST TO
PASS FLOOD STAGE IS THE NORMALLY FLOOD-PRONE SKOKOMISH. WILL
PROBABLY ISSUE A FLOOD WATCH THIS AFTERNOON FOR MASON COUNTY...BUT
DO NOT FORESEE A WATCH ELSEWHERE.

CURRENT FORECAST HAS HIGH SNOW LEVELS FOR THE CASCADES
TOMORROW...BUT AM A BIT CONCERNED ABOUT COLD EAST WINDS THROUGH THE
PASSES KEEPING SNOW LEVELS LOCALLY LOWER THERE. WOULD NOT RULE OUT
SLUSHY CONDITIONS IN THE PASSES DURING THE SUNDAY AFTERNOON RUSH
BACK ACROSS THE CASCADES.

ON MONDAY...A WEAKER LOW HEADING TOWARD THE QUEEN CHARLOTTES WITH
YET ANOTHER TRAILING COLD FRONT SHOULD IMPACT WRN WA. LOOK FOR A
PERIOD OF DRY WEATHER EARLY MONDAY MORNING WITH DOWNSLOPE EASTERLY
FLOW IN ADVANCE OF THE FRONT...AND THEN MORE PRECIP SPREADING ACROSS
THE AREA IN ASSOCIATION WITH THE FRONT AROUND MID-DAY MONDAY. SNOW
LEVELS SUGGEST THERE COULD BE SNOW IN STEVENS PASS WITH A MORE
SLUSHY MIX FOR I-90 ACROSS SNOQUALMIE PASS.         HANER

.LONG TERM...FROM PREVIOUS DISCUSSION...A COOL UPPER TROUGH WILL
LINGER OVER THE AREA TUESDAY THROUGH THURSDAY WITH SHORT WAVES
ENHANCING THE SHOWER THREAT NOW AND THEN. A FAIRLY VIGOROUS SHORT
WAVE IS EXPECTED TUESDAY WHICH SHOULD BRING WIND AND DECENT MOUNTAIN
SNOW. THE UPPER TROUGH WEAKENS BY THE END OF THE WEEK FOR A DRYING
TREND. SCHNEIDER

&&

.AVIATION...SHOWERS DISSIPATING THIS MORNING AS FLOW BECOMES MORE
SOUTHERLY AND WILL GENERALLY NOT BE AN ISSUE EXCEPT FOR THE NORTH
COAST. OTHER THAN A FEW ISOLATED SPOTS OF LOW CLOUDS AND FOG THROUGH
ABOUT NOON...CONDITIONS WILL BE GOOD WELL INTO TONIGHT. SCT-BKN
LAYER 4000-7000 FT WITH HIGHER CLOUDS ABOVE. LOWEST CLOUD LAYERS NW
PART WHILE JUST HIGH CIRRUS TO THE SE. GENERALLY A LIGHT SE WIND
FIELD TODAY...INCREASING TONIGHT AS A FRONT APPROACHES.

KSEA...MULTIPLE CLOUD LAYERS EXPECTED THROUGH THE DAY
TODAY...GENERALLY 6000 FT AND ABOVE. CLOUDS THICKENING AND LOWERING
TONIGHT BUT STILL REMAINING ABOVE 4500 FT. SOUTH TO SOUTHEAST WINDS
6 TO 10 KNOTS INTO THE EVENING. CERNIGLIA

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
.GALE WARNING COAST...WEST ENTRANCE TO THE STRAIT...CAMANO ISLAND TO
POINT ROBERTS.
.SMALL CRAFT ADVISORY GRAYS HARBOR BAR WITH ROUGH BAR CONDITIONS.

WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 2:14 PM PSTFlood WatchSEWMason24 hr

Nearby

Wind Advisories in Washington, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.